I was injected with about 3/4 syringe I believe. I just want to make sure it's ok for one side to bruise and swell that much. I am icing it now. Should I take benadryl or anything else to help with the swelling or something to help with the bruising?
Had Juvederm Injected in Upper Lip Today and One Side is Not Swollen, the Other is Very Swollen with Bruising, Normal? (photo)
Doctor Answers (9)
Lip Swelling After Juvederm Injection
From your photos, this looks like a typical bruise, or hematoma, from the needle. This is likely the cause for the asymmetry between the two sides, rather than uneven injection of filler. It should resolve within a week, and you can help the process by using cold compresses and taking arnica montana and bromelein tablets (from GNC or at health food retailer). If it still looks uneven after a week or so, go back to your injecting physician to get it checked
Had Juvederm Injected in Upper Lip Today and One Side is Not Swollen, the Other is Very Swollen with Bruising, Normal?
This does occur. The fact that your excess fullness corresponds exactly with the area of bruising suggests that the asymmetry is due to the swelling and bruising rather than asymmetric filler injections. You can ice, take arnica, take bromelain and avoid aspirin. THe bruising and swelling should peak at 2-3 days and then resolve rather quickly. If it progresses or doesn't resolve in 7-10 days, call your plastic surgeon.
Web reference: http://weberfacialplasticsurgery.com/facial-dermal-fillers/
Uneven bruising post injection
It appears that a blood vessel may have been hit during the injection process, the bruising should subside within 10 days. I would recommend using oral or topical arnica montana as well as bromelin to increase the speed of recovery.
You might also like...
oops...looks like the injector hit a blood vessel and got a little bleeding on one side. This can happen and the swelling should resolve in the next ten days or so. I would use a cold pack for the first 24 hrs. When the swelling resolves all should even out if the right amount of juvederm was placed.
Call you doctor
The person to ask is the doctor that injected you. He/she knows how much was injected and where. Swelling is not alway symmetrical.
Juvederm lips and bruising
It looks like a bruise and that is why it is asymmetric - all bruises get resorbed, fortunately for you. If after 2 weeks, there is asymmetry, then it means that more Juvederm was injected on one side versus the other. Take some Bruisefighter. It will accelerate the absorption of the bruise/hematoma in the lip.
Swelling and bruising after lip Juvederm filler injections
Looks like you have a small hematoma or a bad bruise with swelling. In either case, likely the needle struck a larger blood vessel on the left upper lip and didnt on your right upper lip. This is rare but not abnormal. Use cold compresses but not ice directly. Sleep with your head up on a few pillows. Avoid too much salt but drink some pineapple juice. Cinnamon and Turmeric are also anti-inflammatory. See your doctor if it gets worse or gets painful just to make sure there is no infection but it should get better in a few weeks. It is unlikely your doctor put twice as much filler on one side as the other.
Web reference: http://www.virginiafacialplasticsurgery.com/ha-fillers.html
Swelling from Juvederm common
Give it two weeks, ice the area, and return to the Dr if no better. This is a very common thing. If the swelling is out of proportion to the injection or gets worse, you should have a follow up sooner. Best of luck!
Swelling one day post juvederm to lips
Swelling and bruising are very common in the area, and are worse on post injection days 1-4. Icing and arnica are often helpful, but time will be the best answer. If the swelling does not subside, return to the injector. Good luck, Erica.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.